MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ULTRASONIC SURGICAL SYSTEM SONOSURG; GENERATOR

AOMORI OLYMPUS CO., LTD. ULTRASONIC SURGICAL SYSTEM SONOSURG; GENERATOR
Model Number SONOSURG-G2 SET
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the ultrasonic surgical system sonosurg generator was used in combination with the sonosurg scissors when the device was not able to seal a blood vessel when output was activated.The issue occurred during a laparoscopic appendectomy.During the same procedure, hemostasis was achieved using bipolar energy with no blood transfusion being necessary.After hemostasis was achieved, the adipose tissue was sealed successfully.There were no reports of additional patient impact.Related patient identifiers: (b)(6) sonosurg curved scissors, high frequency, with pistol grip.(b)(6) sonosurg transducer.(b)(6) ultrasonic surgical system sonosurg.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.Additionally, to provide information obtained through follow up.The manufacture date cannot be identified since the subject device has been manufactured more than 15 years, it has exceeded the dhr retention.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the complaint device could not be inspected.Also, there are no facts to support that sealing (hemostatic) could not be performed due to failure of the device.Therefore, the exact cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: ·if you suspect any abnormality while using this product, immediately stop the procedure.Refer to chapter 7,¿troubleshooting¿ and the instruction manual of the sonosurg hand piece being used.If the information given there does not eliminate the abnormality, terminate the use of the equipment and contact olympus.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was confirmed that an event in which a seal (hemostasis) was not possible was attempted by ultrasonic power manipulation.Additional information obtained through follow-up no knowledge of blood transfusion.The facility reports the procedure time was extended due to the device malfunction.The facility reports it took a long time to stop the bleeding.It is unknown if there are any drugs such as sedatives that were added unexpectedly due to the device malfunction.It is unknown whether or not the patient was discharged from the hospital.However, the users have not heard of any health damage due to the event.

Brand Name
ULTRASONIC SURGICAL SYSTEM SONOSURG
Common Device Name
GENERATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17363709
Report Number9614641-2023-01005
Device Sequence Number6016553
Product Code LFL
UDI-Device Identifier04953170170898
UDI-Public04953170170898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONOSURG-G2 SET
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSURG-T2H-C TRANSDUCER, SERIAL #(B)(6).; T3905 SCISSORS, SERIAL #(B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown